This website is intended for UK healthcare professionals only Log in | Register

Tag Archives: loperamide

October 2021 Br J Cardiol 2021;28(4) doi:10.5837/bjc.2021.046 Online First

Loperamide-induced ventricular tachycardia storm

Mohamed Daoub, Philippa Cawley, Jonathan Sahu

Abstract

Introduction Loperamide-induced cardiac toxicity is rare but potentially fatal. We describe a case of long-term overdose in a vulnerable young adult, leading to a near-fatal cardiac event. Case A 34-year-old woman was referred to a tertiary centre cardiology team with multiple episodes of pulseless ventricular tachycardia (VT) requiring direct current (DC) cardioversion. The patient initially presented to a district general hospital (DGH) with a seizure preceded by palpitations. In the emergency department (ED) she had three witnessed episodes of pulseless VT, each requiring a single 200 J shock before achieving return of spontaneous circulat

| Full text
Close

You are not logged in

You need to be a member to print this page.
Find out more about our membership benefits

Register Now Already a member? Login now
Close

You are not logged in

You need to be a member to download PDF's.
Find out more about our membership benefits

Register Now Already a member? Login now